MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GENDER SOLUTIONS PATELLO-FEMORAL JOINT (PFJ) MILLING BURR STANDARD; INSTRUMENT, SURGICAL, ORTHOPEDIC

ZIMMER BIOMET, INC. GENDER SOLUTIONS PATELLO-FEMORAL JOINT (PFJ) MILLING BURR STANDARD; INSTRUMENT, SURGICAL, ORTHOPEDIC
Catalog Number 00592705000
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: milling handpiece: catalog# 00592704000, serial# (b)(6).The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the milling burr component of the handpiece instrument was found to be bent and was unable to be removed from the milling handpiece after surgery.There were no issues with the device during the procedure and no patient impact was reported as a result of the malfunction.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
H6: proposed component code: mechanical (g04) - drill.Visual examination of the returned products identified the burr is seized in the handpiece and the two devices are unable to disassembled.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
GENDER SOLUTIONS PATELLO-FEMORAL JOINT (PFJ) MILLING BURR STANDARD
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20171480
Report Number0001822565-2024-02900
Device Sequence Number8249851
Product Code HWE
UDI-Device Identifier00889024206144
UDI-Public(01)00889024206144(17)290128(10)66188577
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00592705000
Device Lot Number66188577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose